[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

[IPp] Re: prednizone

In a message dated 12/21/2003 2:01:21 AM Central Standard Time, 
email @ redacted writes:

> Not about prednisone, but related...

I know we all fear letting something happen to our sick ones here, and I 
don't want to cause an unnecessary panic, but please be very careful letting 
doctors give diabetic children prednizone. A 28 year old diabetic mother of 3, 
 passed away yesterday in our small town from an ER doctor giving her prednizone
for a fungus infection in her lungs. They say it is a very rare thing that 
 diabetics get, but anyway the prednizone sent her bg's so high she went into a
last week and never recovered. A pediatric doctor gave it to Jake for poison 
ivy one time and he ran high 400's for days. I was so scared and told him he 
was going to have to live with the itch if he got into it again because I was 
never letting him take the prednizone again. He had been on it for swelling 
 from an allergic reaction to Ibuprofen when we found his diabetes at age 3. For
years I thought yhe prednizone may have caused his diabetes, but doctors 
 assure me it couldn't have, but the shock from the allergic reaction probably
Anyway be very careful and monitor a ton if your child has to take it as a 
last resort.  Trena(mom to Jake12)
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org